TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
madeofamethyst Offline
Member
Welcome me, I'm new!
*
 
madeofamethyst's Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: East Coast, USA

Posts: 28
Join Date: September 27th 2014

Should my meds be adjusted? - November 23rd 2014, 01:56 PM

This thread has been labeled as triggering, particularly on the subject of suicide, by the original poster or by a Moderator. The contents of this thread therefore might not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

I'm currently on Abilify and Zoloft. At first it was for my OCD, now it's mainly for my depression. The meds often help alleviate my depressed moods but it also seems like it's preventing me from feeling things I....need to feel, if that makes sense?
I have two main examples.
Recently I had a friend who was really, really down, and for a few days we had substantial enough reason to believe she tried to kill herself. We didn't know if she actually killed herself or not but we definitely thought she might've tried, she wasn't responding to her phone or any means of contacting her. I was on my medication this time. I felt nothing the entire time it was happening. And I know that's unlikely of me, because something very very similar happened to another friend when I was off of my medication, and until I found out she was okay, I was an anxious, shaking, nauseas mess.

My second example is that I recently got some really big (positive) news, and it had been something I'd wanted for a super long time. I felt nothing when I got the news, and I yas also on my medication.

When I'm on my meds I still feel happiness in smaller ways, but for bigger things I'm almost unable to feel happiness or worry. Could this be from my medication? If so, does that mean I might need it adjusted?

Thank you.
   
  (#2 (permalink)) Old
Spoons Offline
Too tired to give a fork.

TeenHelp Veteran
*************
 
Spoons's Avatar
 
Name: Dez
Age: 23
Gender: They/them.
Location: Connecticut, USA

Posts: 19,524
Blog Entries: 139
Join Date: November 16th 2010

Re: Should my meds be adjusted? - November 23rd 2014, 07:13 PM

Hey,

I am in no way a physician or mental health professional, but I do think this is something to bring up with the person who prescribes your medication to see if maybe your medication needs to be adjusted. The purpose of these meds is to help you cope and to help you lead a happy life, not to make you feel nothing at all! They may need adjusting, so ask the person who prescribes you. They help you the best by knowing what's going on! But again, I'm not a professional!

-Dez


   
  (#3 (permalink)) Old
arepo Offline
Member
I can't get enough
*********
 
arepo's Avatar
 

Posts: 2,430
Blog Entries: 2
Join Date: June 7th 2009

Re: Should my meds be adjusted? - November 23rd 2014, 09:34 PM

0I'm not a doctor, but I have this side effect and it is called "blunt effect." For me it's from my medications I take. I don't really react to things and I can't remember the last time I actually cried (maybe 2/3 years), but some doctors think this a good trade from feeling depressed and out of control. Definitely talk to your doctor about it. They may suggest lowering the medication or switching it. Personally I wouldn't do anything if the medication is working.

Best thing to do is to talk to your doctor and see what they think would be good to do with the medicine.


“There is nothing beautiful about the wreckage of a human being.
There is nothing pretty about damage, about pain, about heartache.
What is beautiful is their strength, their resilience, their fortitude
as they display an ocean of courage when they pick through the
wreckage of their life to build something beautiful brand new,
against every odd that is stacked against them.” — Nikita Gill
   
Closed Thread

Bookmarks

Tags
adjusted, meds

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.